Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2011, 7:33 PM CDT for Marion County, Winston County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 7, 2011, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WWUS84 KBMX 080033
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT SUN AUG 7 2011
ALZ011>015-080115-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
733 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
MARION...NORTHERN LAMAR AND NORTHWESTERN FAYETTE COUNTIES UNTIL 815
PM CDT...
AT 733 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEEDMORE TO DETROIT...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
SULLIGENT...
LYNN...
WINFIELD...
ARLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8817 3430 8711 3399 8711 3386 8743
3388 8822
TIME...MOT...LOC 0033Z 296DEG 17KT 3427 8757 3406 8808
$$
10/ARMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:00 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 7, 7:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SUN AUG 7 2011 UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... STUBBORN OVERNIGHT CLOUD COVER ALONG AND SOUTH OF I-20 FINALLY BEGAN TO BREAK UP ABOUT TWO HOURS AGO. THESE MID/HIGH CLOUDS PRODUCED SOME SPORADIC LIGHT SHOWERS AND HAVE HELPED KEEP CONDITIONS COOLER AND MORE STABLE. AN UNDULAR BORE FEATURE FROM THE OLD MCS WELL TO OUR NORTH MOVED SE ACROSS THE AREA THIS MORNING AND SPARKED A COUPLE SHOWERS IN THE CENTRAL PORTION OF THE CWA AND HELPED START ERODING THE CLOUDS. A SECOND OUTFLOW BOUNDARY IS NOW MOVING SE ACROSS THE NW COUNTIES AND IS THE MAIN FOCUSING MECHANISM...WITH PERHAPS SOME HELP FROM A DIFFERENTIAL HEATING BOUNDARY...FOR A FEW SHOWERS/STORMS IN THAT AREA. ANOTHER DIFFERENTIAL HEATING BOUNDARY ON THE SOUTHERN EDGE OF THE CLOUD SHIELD AIDED IN THE CONVECTIVE INITIATION IN THE EXTREME SE. HAVE LOWERED POPS AREA WIDE FOR THE REMAINDER OF THE AFTN. FEEL THAT EVEN WITH THE BOUNDARY CONTINUING TO MOVE SE ACROSS THE AREA...ACTIVITY WILL ONLY BE MINIMAL DUE TO THE MORE STABLE CONDITIONS ACROSS THE CENTRAL PART OF THE AREA. THE HIGHEST POPS WILL BE IN THE SOUTH WHERE PEAK HEATING HAS OCCURRED...ALONG WITH SOME LIFT POSSIBLY GENERATED BY WHAT'S LEFT OF THE UNDULAR BORE FEATURE/BOUNDARY THAT IS NOW IN THE AREA. FOR TONIGHT...BOTH THE GFS AND NAM TRY TO BRING THE REMNANTS OF AN MCS INTO THE NORTHERN PORTIONS BEFORE MIDNIGHT. LOOKING AT RADAR...STORMS HAVE ALREADY STARTED FIRING IN CENTRAL AR. CORFIDI VECTORS ARE GENERALLY SE BETWEEN 00Z AND 06Z...WHICH COULD BRING IT INTO AL A LITTLE FARTHER SOUTH THAN CURRENTLY PROGGED...THAT IS IF IT EVEN MAKES IT HERE. FOR NOW...WILL CARRY CHC POPS IN THE NORTH AND SLIGHT CHC EVERYWHERE ELSE. ANOTHER UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE REGION ON MONDAY...WHICH WILL JUSTIFY KEEPING AT LEAST 30 POPS IN AREA WIDE. AN UPPER TROUGH AND ASSOCIATED SFC FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON TUE AND INTO TUE NIGHT. HIGHEST POPS THRU THE PERIOD WILL REMAIN ON TUE DUE TO THE FRONTAL PASSAGE. MODELS ARE CURRENTLY BRINGING THE FRONT THRU THE CWA BEFORE STALLING NEAR THE COAST ON WED. WILL KEEP MENTION OF SLIGHTLY HIGHER POPS IN THE FAR SOUTH TO ACCOUNT FOR THE POSSIBILITY OF THE BOUNDARY STALLING FARTHER NORTH. A DRIER AIRMASS WILL WORK IN FROM THE NORTH BEHIND THE FRONT. DEW POINTS COULD DROP INTO THE LOWER 60S ACROSS THE NORTH ON THU...BUT WILL THEN SLOWLY REBOUND INTO THE UPPER 60S BY THE WEEKEND. RAIN CHANCES DECREASE FOR THE END OF THE WEEK...BUT THEN PICK BACK UP OVER THE WEEKEND. HAVE LEFT 20 TO 30 POPS IN EACH PERIOD. TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THRU THE PERIOD. AFTN HIGHS WILL GENERALLY BE IN THE LOW/MID 90S WITH OVERNIGHT LOWS IN THE 70S. THE EXCEPTION WILL BE DURING THE DAY TUE WHEN CLOUD COVER AND THUNDERSTORM COVERAGE WILL BE THE GREATEST. WENT SEVERAL DEGREES BELOW GUIDANCE FOR HIGHS...UPPER 80S/LOW 90S. WED NIGHT WILL LIKELY BE THE COOLEST THANKS TO THE FALLING DEW POINTS. LOWS WED NIGHT COULD FALL INTO THE MID 60S IN THE NORTH. 19 && .AVIATION... 00Z TAF DISCUSSION. LOOKING AT RADAR THIS EVENING...BIG STORMS HAVE DEVELOPED ACROSS NORTHWEST ALABAMA...WHICH WILL ALLOW AN OUTFLOW BOUNDARY TO TRAVERSE ACROSS THE STATE OVERNIGHT TONIGHT. WITH THIS IN MIND...DECIDED TO GO AHEAD AND ADD A TEMPO GROUP IN AT BHM...EET...AND TCL TO REFLECT THE OUTFLOW BOUNDARY MOVING THROUGH LATER THIS EVENING. JUST FOR THE POSSIBILITY OF SHOWERS AND STORMS DEVELOPING...ALSO ADDED -TSRA IN FOR TCL WHERE THE STRONGEST OUTFLOW IS EXPECTED TO MOVE THROUGH. ALSO ADDED A CB GROUP IN FOR BHM AND EET DURING THE TEMPO GROUP AS WELL. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE OUTFLOW BOUNDARY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO BE PREVAILING DURING THE OVERNIGHT PERIOD...AND MOST SHOWERS AND STORMS SHOULD DIMINISH. EXPECT MORE OF THE SAME MONDAY AFTERNOON THAT WE OBSERVED TODAY...WITH SCATTERED SHOWERS AND STORMS ACROSS THE STATE. WITH SCATTERED CONVECTION EXPECTED...WENT WITH A CB GROUP INSTEAD OF VCTS AT THIS TIME. 56/GOGGINS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 92 74 88 69 / 30 30 30 50 20 ANNISTON 74 93 74 88 73 / 20 30 20 50 20 BIRMINGHAM 76 96 76 90 74 / 20 30 20 50 20 TUSCALOOSA 75 96 75 93 75 / 20 30 20 50 20 CALERA 74 95 75 90 73 / 20 30 20 50 20 AUBURN 73 91 74 91 73 / 20 40 20 50 30 MONTGOMERY 75 96 76 94 75 / 20 40 20 50 30 TROY 74 93 74 93 75 / 20 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/56
Hazardous weather outlook, Aug 7, 6:05 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 PM CDT SUN AUG 7 2011 ALZ011>015-017>050-082315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 605 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. AN OUTFLOW BOUNDARY MOVING SOUTHEASTWARD INTO NORTHWEST ALABAMA THIS EVENING WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF UP TO 60 MPH...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL THROUGH 9PM. THE UNSTABLE AIR MASS IN PLACE WILL ALLOW FOR THE STORMS TO LAST THROUGH THE EVENING...BUT GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 7:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT SUN AUG 7 2011
ALZ011>015-080115-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
733 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
MARION...NORTHERN LAMAR AND NORTHWESTERN FAYETTE COUNTIES UNTIL 815
PM CDT...
AT 733 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEEDMORE TO DETROIT...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
SULLIGENT...
LYNN...
WINFIELD...
ARLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8817 3430 8711 3399 8711 3386 8743
3388 8822
TIME...MOT...LOC 0033Z 296DEG 17KT 3427 8757 3406 8808
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Aug 7, 8:14 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 46 min |
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Shelby, Walker | 43 min |
| Aug 7, 9:13 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 47 min |
| Aug 7, 9:17 PM CDT | Special Weather Statement | BMX | Pickens, Tuscaloosa | 43 min |
| Aug 8, 4:33 AM CDT | Special Weather Statement | BMX | Lamar | 42 min |
| Aug 8, 5:20 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 40 min |
| Aug 8, 6:15 AM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Aug 8, 6:18 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 42 min |
| Aug 8, 2:05 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Aug 8, 3:28 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 62 min |
| Aug 8, 4:39 PM CDT | Special Weather Statement | BMX | Walker, Winston | 51 min |
| Aug 8, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 30 min |
| Aug 8, 5:18 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 8, 5:30 PM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Aug 8, 6:04 PM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 116 min |
| Aug 8, 6:28 PM CDT | Special Weather Statement | BMX | Coosa, Shelby, Talladega | 47 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.